Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

August 9, 2012Owen County, Indiana

NWS Indianapolis, IN issued this special weather statement at Aug 9, 2012, 4:10 AM EDT for Owen County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 4:10 AM EDT (08:10 UTC)
Expired
Aug 9, 2012, 5:00 AM EDT
In force
50 min
Issued by
NWS Indianapolis, IN

County Owen County, IN

The radar

The Indianapolis radar (KIND), 86 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1804 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WWUS83 KIND 090810
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EDT THU AUG 9 2012

INZ052-053-061-090900-
CLAY-GREENE-OWEN-
410 AM EDT THU AUG 9 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...NORTHWESTERN
GREENE AND SOUTHWESTERN OWEN COUNTIES UNTIL 500 AM EDT...

AT 406 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF LINTON...OR 27 MILES SOUTHEAST
OF TERRE HAUTE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPENCER...
  CLAY CITY...
  WORTHINGTON...
  COAL CITY...
  PATRICKSBURG...
  FREEDOM...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3920 8724 3943 8689 3920 8668 3916 8669
      3902 8717 3914 8725
TIME...MOT...LOC 0810Z 244DEG 17KT 3914 8711

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:40 AM EDT, 30 minutes earlier.

Area forecast discussion, Aug 9, 3:40 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 AM EDT THU AUG 9 2012

.UPDATE...

SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN
UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 340 AM EDT THU AUG 9 2012

AN UPPER TROUGH MOVING EAST FROM THE MID MISSISSIPPI VALLEY WILL
MERGE WITH A STRONG UPPER TROUGH DIGGING INTO THE GREAT LAKES.  AS A
RESULT MODELS DEVELOP A STRONG UPPER LOW OVER THE SOUTHERN GREAT
LAKES BY FRIDAY.   ON THE SURFACE...LOW PRESSURE DEVELOPING OVER THE
MID MISSISSIPPI VALLEY WILL TRACK EAST ACROSS OUR REGION TONIGHT AND
MOVE INTO THE EASTERN GREAT LAKES BY FRIDAY NIGHT.   THIS WILL
RESULT IN NUMEROUS THUNDERSTORMS LATER TODAY AND VERY COOL
TEMPERATURES FRIDAY.

AFTER FRIDAY...THE UPPER FLOW GRADUALLY BECOMES MORE ZONAL AS HIGH
PRESSURE BUILDS INTO OUR REGION THIS WEEKEND AND THEN MOVES ON TO
THE EAST NEXT WEEK.

&&

.NEAR TERM /TODAY/...
ISSUED AT 340 AM EDT THU AUG 9 2012

ACTIVE WEATHER WILL OCCUR TODAY WITH NUMEROUS THUNDERSTORMS
OCCURRING VERY EARLY THIS MORNING AND AGAIN BY MID OR LATE
AFTERNOON. RAPID REFRESH MODEL INDICATES A LULL IN THUNDERSTORMS BY
MID OR LATE MORNING. THEN THUNDERSTORMS WILL INCREASE AGAIN LATER
THIS AFTERNOON WITH DAYTIME HEATING.  MODELS INDICATE MU CAPES UP TO
3000 J/KG THIS AFTERNOON AND SPC HAS US UNDER A SLIGHT RISK OF
SEVERE THUNDERSTORMS.

WILL GO WITH LIKELY POPS MOST AREAS TODAY. HOWEVER OVER FAR SOUTHERN
SECTIONS WILL LEAN TOWARDS HIGH CHANCE CATEGORY.

WITH A LULL IN THUNDERSTORMS FOR A WHILE AROUND MIDDAY...THERE MAY
BE A PERIOD OF SOME SUNSHINE AND WILL GO A LITTLE WARMER THAN MOS
NUMBERS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
ISSUED AT 340 AM EDT THU AUG 9 2012

EXPECT NUMEROUS THUNDERSTORMS THIS EVENING ESPECIALLY CENTRAL AND
EAST. AS LOW PRESSURE STRENGTHENS AND MOVES ON TO THE EAST...MODELS
INDICATE A DRY SLOT WILL PUSH EAST INTO OUR REGION
OVERNIGHT...CAUSING THUNDERSTORMS TO DIMINISH FROM WEST TO EAST
OVERNIGHT.

ON FRIDAY MODELS KEEP SOME WRAP AROUND MOISTURE ACROSS OUR NORTHEAST
WHILE DRY CONDITIONS WILL BE THE RULE FAR SOUTHWEST AS AIR THERE
WILL BE DRIER. MU CAPES ONLY 100-200 J/KG AND WILL NOT MENTION ANY
THUNDER.  PRECIP ACROSS OUR NORTHEAST HALF WILL BE PRIMARILY LIGHT
SHOWERS. A FEW SHOWERS MAY LINGER INTO FAR NORTHEAST SECTIONS FRIDAY
EVENING PER MODELS.

GRADUAL CLEARING WILL OCCUR FROM THE SOUTHWEST FRIDAY NIGHT AS LOW
PRESSURE MOVES INTO THE EASTERN GREAT LAKES AND HIGH PRESSURE BUILDS
INTO THE MID MISSISSIPPI VALLEY.  FINALLY MOSTLY CLEAR CONDITIONS
WILL BE THE RULE SATURDAY AND SATURDAY NIGHT AS HIGH PRESSURE BUILDS
INTO OUR REGION.

AS FAR AS TEMPERATURES ARE CONCERNED...WENT CLOSE TO A MAV/MET BLEND
TONIGHT...FRIDAY AND FRIDAY NIGHT AND CLOSER TO WARMER MET
TEMPERATURES SATURDAY WITH MORE SUN.  ALSO RAISE MINS SLIGHTLY
ACROSS OUR FAR NORTHEAST FRIDAY NIGHT AS SOME CLOUDINESS MAY LINGER
THERE UNTIL MORNING.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

ISSUED AT 340 AM EDT THU AUG 9 2012

FOR THE LONG TERM...OUTSIDE OF THE CONTINUED GFS PROBLEMS...MODELS
ARE CLOSE ENOUGH THAT ALLBLEND CAN BE USED FOR MOST ITEMS.

UPPER FLOW WILL REMAIN NORTHWESTERLY INTO THE LONG TERM...THEN
BECOME MORE ZONAL NEAR THE END OF THE PERIOD. A WEAK WAVE WILL MOVE
THROUGH THE AREA EARLY IN THE PERIOD...BUT THE SYSTEM WILL NOT HAVE
MUCH MOISTURE TO WORK WITH. 12Z ECMWF IS PRETTY DRY...SO WILL
CONTINUE A DRY FORECAST.

HIGH PRESSURE SHOULD THEN KEEP CONDITIONS DRY INTO WEDNESDAY.

TEMPERATURES WILL WARM THROUGH THE LONG TERM. ALLBLEND CONTINUES TO
BE CONTAMINATED BY GFS ISSUES...SO BUMPED UP HIGHS A BIT AND LOWERED
AFTERNOON DEWPOINTS A BIT THROUGH THE PERIOD.

&&

.AVIATION /DISCUSSION FOR 090600Z TAF ISSUANCE/...
ISSUED AT 1238 AM EDT THU AUG 9 2012

WILL NEED TEMPO GROUPS AFTER 06Z AND PROB GROUPS THE REST OF THE
PERIOD AS AN UPPER TROUGH ACROSS THE MISSISSIPPI VALLEY PROGRESSES
EAST TOWARDS CENTRAL INDIANA...AND AN UPPER LOW MOVES TO NEAR LAKE
MICHIGAN AFTER 00Z TONIGHT. MEANWHILE...A FRONTAL BOUNDARY ALONG
WITH THUNDERSTORM OUTFLOW BOUNDARIES...DEEPER MOISTURE AND
INSTABILITY WILL ALSO SERVE TO FOCUS THUNDERSTORMS ACROSS CENTRAL
INDIANA THROUGH THE TAF PERIOD. CEILINGS SHOULD MOSTLY BE VFR AWAY
FROM THUNDERSTORMS UNTIL AFTER 00Z WHEN LOW LEVEL MOISTURE
INCREASES. COULD SEE SOME MVFR OR WORSE VISIBILITY AT TIMES IN
THUNDERSTORMS OR BRIEFLY IN FOG OVERNIGHT. MEANWHILE...WINDS SHOULD
BE LESS THAN 10 KNOTS EXCEPT IN STORMS OR NEAR OUTFLOW BOUNDARIES.
WIND DIRECTION WILL ALSO BE PROBLEMATIC DEPENDING ON WHERE THE
BOUNDARIES SET UP.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....50
AVIATION...MK
Hazardous weather outlook, Aug 8, 7:18 PM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 PM EDT WED AUG 8 2012

INZ021-028>031-035>049-051>057-060>065-067>072-092330-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
718 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE.

HAZARDS: THUNDERSTORMS PRODUCING LIGHTNING...BRIEF HEAVY
RAIN...GUSTY WINDS AND SMALL HAIL.

TIMING: THROUGHOUT THE NIGHT.

DISCUSSION: THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT TONIGHT.
ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...AN ISOLATED
STRONG TO SEVERE STORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
THURSDAY NIGHT...WITH THUNDERSTORMS LIKELY FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE
STORMS...WITH DAMAGING WINDS AND LIGHTNING THE PRIMARY THREATS. BRIEF
HEAVY RAIN AND HAIL WILL ALSO BE THREATS.

DISCUSSION: A FRONTAL SYSTEM WILL PUSH INTO THE AREA
THURSDAY. THIS SYSTEM WILL PRODUCE THUNDERSTORMS...SOME OF WHICH
MAY BE SEVERE. THE MOST FAVORABLE TIME FOR SEVERE STORMS WILL BE
FROM 2 PM TO MIDNIGHT THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

In the hours before

Special weather statement, Aug 9, 2:11 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 AM EDT THU AUG 9 2012

INZ036-090645-
MONTGOMERY-
211 AM EDT THU AUG 9 2012

...STRONG THUNDERSTORM ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
245 AM EDT...

AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CRAWFORDSVILLE...MOVING EAST
AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CRAWFORDSVILLE...
  NEW MARKET...
  LADOGA...
  NEW ROSS...
  DARLINGTON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4014 8669 3998 8669 3992 8670 3991 8709
      4010 8709
TIME...MOT...LOC 0611Z 260DEG 16KT 3999 8695

50
Special weather statement, Aug 9, 2:14 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 AM EDT THU AUG 9 2012

INZ035-043-044-090645-
FOUNTAIN-PARKE-VERMILLION-
214 AM EDT THU AUG 9 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN FOUNTAIN...NORTHERN
PARKE AND CENTRAL VERMILLION COUNTIES UNTIL 245 AM EDT...

AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWPORT...OR 21 MILES SOUTHEAST OF
DANVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLOOMINGDALE...
  KINGMAN...
  TURKEY RUN STATE PARK...
  MARSHALL...
  YEDDO...
  WALLACE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3996 8752 4010 8710 3987 8709 3976 8753
TIME...MOT...LOC 0614Z 255DEG 11KT 3989 8738

50
Special weather statement, Aug 9, 2:46 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 AM EDT THU AUG 9 2012

INZ036-043-044-051-052-090730-
CLAY-MONTGOMERY-PARKE-VERMILLION-VIGO-
246 AM EDT THU AUG 9 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY...SOUTHWESTERN
MONTGOMERY...PARKE...SOUTHERN VERMILLION AND NORTHERN VIGO COUNTIES
UNTIL 330 AM EDT...

AT 242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PARIS...MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLINTON...
  NEWPORT...
  ROCKVILLE...
  FAIRVIEW PARK...
  MONTEZUMA...
  ROSEDALE...
  BRIDGETON...
  BLOOMINGDALE...
  CARBON...
  TURKEY RUN STATE PARK...
  MARSHALL...
  JUDSON...
  CECIL HARDEN LAKE...
  WAVELAND...
  SHADES STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3991 8753 3996 8730 3995 8709 3999 8709
      4001 8703 3959 8701 3957 8702 3958 8754
TIME...MOT...LOC 0646Z 252DEG 28KT 3969 8756

50
Special weather statement, Aug 9, 3:33 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 AM EDT THU AUG 9 2012

INZ037-039-046-047-090815-
BOONE-HAMILTON-HENDRICKS-MARION-
333 AM EDT THU AUG 9 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN BOONE...HAMILTON...
NORTHEASTERN HENDRICKS AND NORTHWESTERN MARION COUNTIES UNTIL 415 AM
EDT...

AT 329 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROWNSBURG...OR 13 MILES NORTHWEST OF
INDIANAPOLIS...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ZIONSVILLE...
  CARMEL...
  NOBLESVILLE...
  WHITESTOWN...
  WILLIAMS CREEK...
  WESTFIELD...
  SHERIDAN...
  MORSE RESERVOIR...
  CICERO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4012 8586 4009 8586 3982 8627 3990 8648
      4022 8617
TIME...MOT...LOC 0734Z 223DEG 22KT 3991 8631

50
Special weather statement, Aug 9, 3:55 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 AM EDT THU AUG 9 2012

INZ044>046-090845-
HENDRICKS-PARKE-PUTNAM-
355 AM EDT THU AUG 9 2012

...STRONG THUNDERSTORM ADVISORY FOR WESTERN HENDRICKS...SOUTHEASTERN
PARKE AND NORTHERN PUTNAM COUNTIES UNTIL 445 AM EDT...

AT 352 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENCASTLE...OR 26 MILES SOUTH OF
CRAWFORDSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. GUSTY WINDS WILL
CONTINUE BEHIND THE LEADING EDGE OF THE STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENCASTLE...
  DANVILLE...
  BAINBRIDGE...
  CARPENTERSVILLE...
  FILLMORE...
  ROACHDALE...
  GROVELAND...
  COATESVILLE...
  STILESVILLE...
  AMO...
  NORTH SALEM...
  CLAYTON...
  LIZTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3989 8650 3963 8645 3960 8701 3961 8718
      3979 8720
TIME...MOT...LOC 0754Z 258DEG 22KT 3966 8689

50
Special weather statement, Aug 9, 4:10 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 AM EDT THU AUG 9 2012

INZ052-053-061-090900-
CLAY-GREENE-OWEN-
410 AM EDT THU AUG 9 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...NORTHWESTERN
GREENE AND SOUTHWESTERN OWEN COUNTIES UNTIL 500 AM EDT...

AT 406 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF LINTON...OR 27 MILES SOUTHEAST
OF TERRE HAUTE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPENCER...
  CLAY CITY...
  WORTHINGTON...
  COAL CITY...
  PATRICKSBURG...
  FREEDOM...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3920 8724 3943 8689 3920 8668 3916 8669
      3902 8717 3914 8725
TIME...MOT...LOC 0810Z 244DEG 17KT 3914 8711

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:26 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Shelby33 min
Aug 8, 9:58 PM EDTAreal Flood AdvisoryINDHendricks, Marion3 hr
Aug 8, 10:46 PM EDTSpecial Weather StatementINDRush44 min
Aug 9, 2:11 AM EDTSpecial Weather StatementINDMontgomery34 min
Aug 9, 2:14 AM EDTSpecial Weather StatementINDVermillion31 min
Aug 9, 2:27 AM EDTAreal Flood AdvisoryINDBoone, Fountain, Montgomery, Parke, Putnam, Vermillion3 hr
Aug 9, 2:46 AM EDTSpecial Weather StatementINDParke, Vermillion44 min
Aug 9, 2:59 AM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion46 min
Aug 9, 3:33 AM EDTSpecial Weather StatementINDHamilton42 min
Aug 9, 3:49 AM EDTAreal Flood WarningINDFountain, Montgomery, Parke, Vermillion5 hr
Aug 9, 3:55 AM EDTSpecial Weather StatementINDHendricks, Parke, Putnam50 min
Aug 9, 4:27 AM EDTAreal Flood AdvisoryINDHamilton, Hendricks, Marion4 hr
Aug 9, 4:42 AM EDTSpecial Weather StatementINDHendricks, Marion48 min
Aug 9, 6:33 PM EDTSpecial Weather StatementINDFountain27 min
Aug 9, 6:46 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke44 min
Aug 9, 7:02 PM EDTTornado WarningINDFountain, Montgomery, Parke, Putnam28 min
Aug 9, 7:18 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe42 min
Aug 9, 7:27 PM EDTSevere Thunderstorm WarningINDMontgomery, Putnam33 min
Aug 9, 7:56 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Putnam34 min
Aug 9, 7:58 PM EDTSevere Thunderstorm WarningINDClinton, Montgomery, Tippecanoe32 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.